Hypothyroidism or IBS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Dawn61
New Member


Date Joined Oct 2012
Total Posts : 4
   Posted 10/16/2012 11:22 PM (GMT -6)   
I have been diagnosed with Hypothyroidism and take medication regularly . From what Doctors have told me my thyroid is inactive. My numbers are good only with the hormones in the medication. I have read some symptoms of hypothyroidism and they appear to copy IBS. I am a little confused the severe bloating the weight gain the severe diarrhea. not to mention the gastro pain How do I know if it is Hyperthyroidism or IBS especially when my primary care doctor does no believe IBS is a real diagnosis. For the record I also have delayed gastric emptying and GERD idea

maggiemay
Regular Member


Date Joined Feb 2011
Total Posts : 153
   Posted 10/18/2012 10:22 PM (GMT -6)   
Hi Dawn,

Wow, I think I would look for a new doctor if your doctor doesn't believe that IBS is real.
Constipation is usually a symptom of hypothyroidism but I am hypo (hashimoto's) and
have always had very loose stool. So sometimes the symptoms don't fit. My personal
opinion is that the thyroid and gut issues are all related. In fact, I saw a nurse practitioner
today who told me that she believes it all begins in the gut.

Which thyroid hormone are you taking and how much? What are your lab numbers like?
Have you ever been tested for Hashimoto's, an autoimmune disease? Has your doctor
ruled out ulcerative colitis or Crohn's? What are you doing for the IBS? I'm sorry for all
questions but I'm trying to get a clearer picture of what is going on with you.

Also, have you changed your diet in any way? Do you know if you are allergic to any
foods or have problem with gluten, dairy or sugar? I'm asking all these questions
because my daughter has Crohn's and Hashimoto's so I'm familiar with them. Let
me know how you are doing.

Dawn61
New Member


Date Joined Oct 2012
Total Posts : 4
   Posted 10/19/2012 1:54 AM (GMT -6)   
For The Hypothyroidism I Take Levothyroxide 100 MCG daily / I have IBS-C for which I take Amitiza 24MCG twice a day and Mira-lax twice a day. I try to eat 6 small meals a day which is hard as I do not feel hungry but keep gaining weight very confused. My last colonostomy showed adhesion's and showed my colon was in the shape of an M instead of the shape of a J. I was told surgery will not be done unless there is a total blockage. I do not touch fried or spicy foods and haven't for a long time.
I was told biopsy is normal I also get the very painful rectal pressure like something large is pushing down from the inside . I can tell you my triglycerides were 400 I am now taking Tricor 145 MG daily will find out in December when I do labs again

kim123
Veteran Member


Date Joined Jul 2006
Total Posts : 1188
   Posted 10/19/2012 6:57 PM (GMT -6)   
Dawn...gotta agree with maggiemay. Gluten/wheat sensitivity and thyroid issues and IBS go hand in hand. I would eliminate all grains for a few weeks and see if you don't see improvement. Wheat and yeast (hidden in many processed foods) cause me to have IBS symptoms. Have been gluten-free since Aug. and feel soooooo much better. Diagnosed with Hashi's same month.

maggiemay
Regular Member


Date Joined Feb 2011
Total Posts : 153
   Posted 10/19/2012 11:25 PM (GMT -6)   
Hi Dawn,

I agree with Kim, you might try going gluten free for a few weeks and see if that
makes a difference. Also try cutting out dairy but I wouldn't do that as the same
time that you avoid gluten because then you won't know which one may be
causing the problem. Those two are the biggest culprits for gi issues. There
are lots of great books on the subject, one I really like is Wheat Belly by William
Davis.

Also, I don't know if you take any probiotics, but they can make a HUGE difference
for gi problems. Be sure and get the refrigerated ones and with the highest number
of live organisms as you can find. I make kefir and it has made such a difference
for my daughter.

One last thing, if you are interested, google "leaky gut syndrome" or intestinal
permeability. It seems like a lot of people suffer from that and there are a
number of things you can do to improve your gi problems. Oh, and hypothyroidism
causes high cholesterol and constipation. Do you feel like you still have hypothyroid
symptoms? I wonder if you are taking enough levothyroxide?

I hope you start feeling better.

Dawn61
New Member


Date Joined Oct 2012
Total Posts : 4
   Posted 10/20/2012 12:08 AM (GMT -6)   
Thank you so much for the information. I am sure about all Gluten but I do not eat any bran or wheat. I don't think I have been tested for Hashi's . My thyroid levels were tested first time over a year ago and I was told my thyroid is inactive. I know not to eat much at once and I know not to eat anything with bulk that will slow down my digestion other then that not sure what else to try. I do stay concerned since my Mother has colitis and Colo rectal cancer. Some days are worse then others on any given day I can look like I am pregnant with twins. Then a couple days later bloating in fairly minimal

BFogg
Regular Member


Date Joined Feb 2014
Total Posts : 54
   Posted 6/24/2014 7:18 PM (GMT -6)   
I just found out I have Hypothyroidism and that my TSH levels were high as long as my MPV. Will taking Synthroid lower my MPV which is at 11.2? If anybody knows I'd really appreciate your input, thanks (:
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 24, 2014 4:30 AM (GMT -6)
There are a total of 2,250,062 posts in 250,296 threads.
View Active Threads


Who's Online
This forum has 157500 registered members. Please welcome our newest member, Sapper75.
233 Guest(s), 7 Registered Member(s) are currently online.  Details
exilescot, dmacell, Stills, Jo-nock, blueglass, Lonelysoul, MrMattyMatt


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer